Advances in Differential Equations

Critical functions and elliptic PDE on compact Riemannian manifolds

Stephane Collion

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study in this work the existence of minimizing solutions to the critical-power type equation $\triangle _{\textbf{g}}u+h.u=f .u^{\frac{n+2}{n-2}} $ on a compact Riemannian manifold in the limit case normally not solved by variational methods. For this purpose, we use a concept of "critical function" that was originally introduced by E. Hebey and M. Vaugon for the study of the second best constant in the Sobolev embeddings. Along the way, we prove an important estimate concerning concentration phenomenas when $f$ is a non-constant function.

Article information

Source
Adv. Differential Equations Volume 12, Number 1 (2007), 55-120.

Dates
First available in Project Euclid: 18 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.ade/1355867583

Mathematical Reviews number (MathSciNet)
MR2272821

Zentralblatt MATH identifier
1157.53334

Subjects
Primary: 58J05: Elliptic equations on manifolds, general theory [See also 35-XX]
Secondary: 35B33: Critical exponents 35J20: Variational methods for second-order elliptic equations 35J60: Nonlinear elliptic equations 53C21: Methods of Riemannian geometry, including PDE methods; curvature restrictions [See also 58J60]

Citation

Collion, Stephane. Critical functions and elliptic PDE on compact Riemannian manifolds. Adv. Differential Equations 12 (2007), no. 1, 55--120. https://projecteuclid.org/euclid.ade/1355867583.


Export citation